Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 409, NWS Jackson, MS

July 6, 2012Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 12:16 AM CDT for Oktibbeha County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2012, 12:16 AM CDT (05:16 UTC)
Expired
Jul 6, 2012, 1:00 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 12:50 AM CDTTSTM WND DMGStarkville, MSTREES DOWN ACROSS THE CITY OF STARKVILLE...INCLUDING ONE TREE ON A HOUSE ON W MAIN ST AND A TREE DOWN ONTO POWER LINES ON MCKINLEY ST. POWER WAS OUT ACROSS A GOOD PORTION OF THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1112 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS54 KJAN 060516
SVRJAN
MSC105-060600-
/O.NEW.KJAN.SV.W.0409.120706T0516Z-120706T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1216 AM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF STARKVILLE...

* UNTIL 100 AM CDT

* AT 1216 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ABERDEEN TO COLUMBUS AFB TO STEENS MOVING SOUTHWEST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MULDROW BY 1235 AM CDT...
  SESSUMS BY 1245 AM CDT...
  STARKVILLE BY 1250 AM CDT...
  LONGVIEW AND OKTOC BY 1255 AM CDT...
  CRAIG SPRINGS BY 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3356 8902 3356 8867 3329 8868 3329 8879
      3329 8881 3329 8907
TIME...MOT...LOC 0516Z 048DEG 36KT 3382 8863 3363 8848
          3339 8818

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 9:50 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 5, 9:50 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CDT THU JUL 5 2012

.UPDATE...WRN CONVECTION HAS ENDED AND AGAIN ADJUSTED OVERNIGHT POPS
TOWARD SOME CHANCE FOR NERN/ERN MS TO CATCH A FEW TSRA AFTER MIDNIGHT
AS CONVECTIVE ACTIVITY IN AL PROPAGATES SWWD. EVENING RAOBS STILL
SHOW 1.9-2.0 INCH PWATS IN PLACE AND WEAKENING DISTURBANCES ROTATING
IN FROM THE ENE WILL BE THE TRIGGERS FOR OUR RAIN CHANCES NEXT FEW
DAYS. THE MASSIVE 300MB ANTICYCLONE NEAR KMKC MIGRATES EWD INTO ERN
KY OVER THE WEEKEND KEEPING THE MAIN HEAT DOME N OF OUR AREA. THE
ONLY OTHER CHANGES OVERNIGHT WERE TO SMOOTH HOURLY SKY GRIDS/TEMPS/
AND DWPTS./40/

&&

.AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THROUGH
OVERNIGHT AND FRIDAY. MOST SHRA/TSRA OVER NERN LA HAS DIED OFF.
THERE IS SOME POTENTIAL FOR ISOLATED CONVECTION TO DEVELOP FROM THE E
INTO OUR ERN COUNTIES MAINLY NE OF A GRENADA-LAUREL LINE INTO THE
EARLY MORNING HOURS. BRIEF MVFR BR/HZ WILL AGAIN BE POSSIBLE 09-14Z
FRIDAY...MAINLY WHERE HEAVIER RAINS FELL LATE THURSDAY. /40/

PREV DISCUSSION... /ISSUED 328 PM CDT THU JUL 5 2012/

THROUGH FRIDAY AND SATURDAY...SAME GENERAL EXPECTATIONS FOR TOMORROW
AS THE HOT AND VERY MOIST AIR MASS WILL TRIGGER SCATTERED STORMS
MAINLY SOUTH OF I-20 IN THE AFTERNOON. STORMS TOMORROW COULD BE
STRONG TO SEVERE WITH CONDITIONS MUCH LIKE TODAY. PWATS WILL SURGE
NEAR 2 INCHES THIS WEEKEND AND INTO EARLY NEXT WEEK. THE H5 RIDGE IS
HOLDING OVER MISSOURI NOW AND WILL BEGIN FLATTENING TOMORROW AND
CONTINUE THROUGH THE WEEKEND. SOME WEAK SHORTWAVES WILL ROTATE AROUND
THE H5 RIDGE AND BRING HIGHER AND MORE SIGNIFICANT COVERAGE OF RAIN
CHANCES TO THE AREA TOMORROW...OVER THE WEEKEND AND EARLY INTO NEXT
WEEK. TEMPERATURES WILL BE SLIGHTLY LOWER SINCE MANY LOCATIONS HAVE
RECEIVED RAIN LATELY. /10/

LONG TERM...INCREASING RAIN CHANCES AND COOLER TEMPERATURES ARE ON
TAP FOR THE LONGER RANGE AS AN UPPER TROUGH WORKS INTO THE REGION
FROM THE EAST BY SATURDAY. THE GFS PAINTS BETTER RAIN CHANCES OVER
WRN ZONES...WHICH SIT IN CLOSER PROXIMITY TO THE MORE DEFINED LOW
LEVEL CONVERGENCE ZONES...THE EURO MOVING THE TROUGH A LITTLE SLOWER
AND MAINTAINING BETTER LOW LEVEL CONVERGENCE OVER THE REGION DURING
THE DAY SATURDAY. HAVE INCREASED POPS SLIGHTLY FOR
SATURDAY...ESPECIALLY FOR SERN ZONES. ALTHOUGH THE BETTER LOW LEVEL
FORCING MAY SHIFT INTO WRN ZONES BY THE AFTERNOON...PRECIPITABLE
WATER VALUES WILL BE AROUND 2 INCHES AND THE EFFECTS OF AFTERNOON
HEATING AND SEA BREEZE EFFECTS SHOULD WARRANT MENTION OF AT LEAST
SCATTERED POPS FOR THE SE.

UPPER TROUGHING CONTINUES OVER THE REGION SUNDAY. THE GFS SHIFTS A
HEALTHY SURFACE TROUGH INTO NRN MS TO MAINTAIN RAIN CHANCES THROUGH
SUNDAY NIGHT ESPECIALLY IN THE NORTH....THE EURO SLIGHTLY SLOWER ON
THIS FEATURE.  GOOD RAIN CHANCES CONTINUE EARLY IN THE WORK WEEK
WHEN THE SRN EDGES OF LONGER WAVE TROUGHING PUSH INTO THE REGION
FROM THE N/NE. THE AIR MASS WILL REMAIN MOIST...THE GFS SWEEPING A
HUGE AREA OF 2+ INCHES PRECIPITABLE WATER INTO THE AREA.
DISCREPANCIES IN MODEL TIMING RESULT IN DIFFERENT RESOLUTIONS IN THE
LATTER PART OF THE EXTENDED PERIOD. THE EURO IS AGAIN MUCH SLOWER
AND MAINTAINS UPPER TROUGHING OVER THE ARKLAMISS TUESDAY WHILE THE
FASTER GFS SHIFTS THE UPPER TROUGH FARTHER EAST...LEAVING THE REGION
IN NWLY FLOW THAT BEGINS TO PUSH A DRIER AIR MASS INTO NRN ZONES BY
TUESDAY AFTERNOON THROUGH WEDNESDAY. HAVE GENERALLY FOLLOWED MEX MOS
FOR POPS THROUGH THE LATTER EXTENDED WITH THE BEST RAIN CHANCES IN
THE SOUTH.

DEVELOPING UPPER TROUGHING WILL MEAN COOLER TEMPERATURES FOR THE
REGION...PARTICULARLY FROM MONDAY ON WHEN LONG WAVE TROUGHING PUSHES
INTO THE AREA. /03/

&&

.FIRE WEATHER...WE WILL CONTINUE WITH A FIRE DANGER STATEMENT
AS MANY LOCATIONS AROUND THE ARKLAMISS REMAIN UNDER BURN BANS. MOST
LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH.
FORTUNATELY...SPOTTY DECENT RAINFALL DID OCCUR ON WEDNESDAY IN MANY
AREAS (OUTSIDE OF THE ARKLAMISS DELTA)...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD INCREASE BOTH THURSDAY AND FRIDAY
AFTERNOONS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF
WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH NEXT WEEK IT IS
POSSIBLE SOME LOCATIONS MAY CONSIDER LIFTING BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  97  71  96 /   8  24  48  20
MERIDIAN      70  97  70  96 /  21  27  38  20
VICKSBURG     72  96  72  95 /   6  24  51  23
HATTIESBURG   71  95  71  94 /  12  47  30  20
NATCHEZ       71  92  71  92 /   6  46  39  24
GREENVILLE    71  98  71  96 /   9  15  46  20
GREENWOOD     71  99  71  97 /   9  16  46  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 5, 2:47 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT THU JUL 5 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-
062000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON INTO THIS EVENING AS A WEAK DISTURBANCE MOVES ACROSS THE
OUTLOOK AREA. WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE WITH THE
MOST INTENSE STORMS...AS WELL AS HAIL UP TO NICKEL OR QUARTER SIZE.

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON AND AGAIN FRIDAY
AFTERNOON.

MSZ018-019-025>039-044>046-062000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
247 PM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH FRIDAY...

HOT CONDITIONS...WITH PEAK HEAT INDEX VALUES GENERALLY RANGING
BETWEEN 100 AND 105 DEGREES...ARE AGAIN ANTICIPATED FRIDAY WITH MORE
STORMS ERUPTING IN THE LATE AFTERNOON AND EVENING HOURS AS YET
ANOTHER UPPER LEVEL DISTURBANCE PUSHES THROUGH FROM THE NORTHEAST.
ONCE AGAIN...SOME OF THESE STORMS COULD BE STRONG TO SEVERE...WITH
DAMAGING WINDS THE PRIMARY HAZARD FROM THE MOST INTENSE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 5, 6:24 PM CDT, 5 hours 52 minutes before
LAZ023>025-052355-
TENSAS LA-FRANKLIN LA-CATAHOULA LA-
624 PM CDT THU JUL 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
624 PM CDT THU JUL 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF WISNER AT 624 PM
CDT...MOVING SOUTHWEST AT 5 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME NORTHEASTERN CATAHOULA...SOUTHEASTERN FRANKLIN AND
WEST CENTRAL TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3182 9155 3198 9176 3208 9162 3199 9148
TIME...MOT...LOC 2324Z 039DEG 6KT 3198 9156

MRM
Local storm report, Jul 5, 6:39 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             KINGSTON                31.41N 91.28W
07/05/2012  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.

&&

27
Local storm report, Jul 5, 7:06 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             2 SE WINNSBORO          32.14N 91.70W
07/05/2012  E1.00 INCH       FRANKLIN           LA   TRAINED SPOTTER

&&

27
Local storm report, Jul 5, 9:56 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
956 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             1 N CANTON              32.63N 90.03W
07/05/2012  E1.00 INCH       MADISON            MS   TRAINED SPOTTER

0133 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
07/05/2012                   MADISON            MS   DEPT OF HIGHWAYS

            POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.

0156 PM     TSTM WND DMG     4 N BROOKHAVEN          31.64N 90.45W
07/05/2012                   LINCOLN            MS   EMERGENCY MNGR

            ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
            ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
            FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.

0357 PM     TSTM WND DMG     1 SW MENDENHALL         31.95N 89.88W
07/05/2012                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
            43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.

0430 PM     TSTM WND DMG     5 WSW RAYMOND           32.24N 90.50W
07/05/2012                   HINDS              MS   UTILITY COMPANY

            POWERLINES DOWN

0439 PM     TSTM WND DMG     2 SW RAYMOND            32.24N 90.45W
07/05/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON BELKNAPP RD

0512 PM     TSTM WND DMG     5 ESE VICKSBURG         32.31N 90.79W
07/05/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN NEAR FISHER FERRY ROAD

0515 PM     TSTM WND DMG     2 ESE VICKSBURG         32.32N 90.83W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
            WARREN COUNTY

0525 PM     LIGHTNING        ESE VICKSBURG           32.33N 90.87W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
            CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.

0540 PM     HAIL             KINGSTON                31.41N 91.28W
07/05/2012  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.

0650 PM     HAIL             2 SE WINNSBORO          32.14N 91.70W
07/05/2012  E1.00 INCH       FRANKLIN           LA   TRAINED SPOTTER

0715 PM     TSTM WND DMG     1 W WINNSBORO           32.16N 91.74W
07/05/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND JUST WEST OF CITY AND A COUPLE
            HAD TO BE REMOVED FROM ROADWAYS. DIME/NICKEL HAIL FELL AT
            THE COURTHOUSE OBSERVED BY WINNSBORO POLICE.

&&

40
Special weather statement, Jul 5, 11:29 PM CDT, 47 minutes before
MSZ030-031-033-060525-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
1129 PM CDT THU JUL 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CDT THU JUL 5 2012

...LINE OF STRONG TO SEVERE STORMS HEADING SOUTHWEST TOWARD THE
   GOLDEN TRIANGLE REGION OF NORTHEAST MISSISSIPPI...

A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 40 TO
60 MPH WINDS WAS LOCATED FROM 48 MILES NORTH OF CALEDONIA TO 28
MILES EAST OF STEENS AT 1126 PM CDT...MOVING SOUTHWEST AT 40 MPH.
IF THESE STORMS HOLD TOGETHER...THEN SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED IN THE THREE COUNTY AREA.

VERY HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THESE STORMS AS THEY REACH THE COLUMBUS TO WEST
POINT AREAS BETWEEN MIDNIGHT AND 1230 AM CDT. STAY TUNED FOR LATER
UPDATES.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY...LOWNDES AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3330 8830 3329 8904 3376 8898 3376 8894
      3382 8893 3382 8873 3380 8871 3368 8871
      3369 8850 3367 8849 3367 8846 3370 8840
      3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0426Z 040DEG 49KT 3437 8837 3347 8785

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 11:29 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha56 min
Jul 5, 11:52 PM CDTSevere Thunderstorm WarningJANClay, Lowndes53 min
Jul 6, 12:34 AM CDTSevere Thunderstorm WarningJANNoxubee, Winston41 min
Jul 6, 12:45 AM CDTSevere Thunderstorm WarningJANClay, Lowndes15 min
Jul 6, 12:52 AM CDTSpecial Weather StatementJANChoctaw, Webster58 min
Jul 6, 12:57 AM CDTSevere Thunderstorm WarningJANOktibbeha33 min
Jul 6, 1:38 AM CDTSpecial Weather StatementJANAttala, Choctaw, Kemper, Montgomery, Neshoba, Noxubee and 2 more57 min
Jul 6, 2:05 AM CDTSpecial Weather StatementJANAttala, Carroll, Grenada, Kemper, Lauderdale, Montgomery and 1 more40 min
Jul 6, 2:23 AM CDTSpecial Weather StatementJANCarroll, Grenada, Holmes, Lauderdale, Leake, Leflore and 4 more42 min
Jul 6, 5:24 AM CDTSpecial Weather StatementJANHumphreys31 min
Jul 6, 10:17 AM CDTSpecial Weather StatementJANGrenada43 min
Jul 6, 1:23 PM CDTSpecial Weather StatementJANMarion42 min
Jul 6, 2:23 PM CDTSpecial Weather StatementJANLincoln32 min
Jul 6, 2:25 PM CDTSpecial Weather StatementJANLincoln30 min
Jul 6, 3:01 PM CDTSpecial Weather StatementJANFranklin29 min
Jul 6, 3:14 PM CDTSpecial Weather StatementJANFranklin31 min
Jul 6, 3:22 PM CDTSevere Thunderstorm WarningJANFranklin38 min
Jul 6, 3:51 PM CDTSpecial Weather StatementJANAdams29 min
Jul 6, 4:03 PM CDTSpecial Weather StatementJANClay, Lowndes, Oktibbeha72 min
Jul 6, 4:36 PM CDTSpecial Weather StatementJANClay, Lowndes29 min
Jul 6, 5:19 PM CDTSpecial Weather StatementJANClay31 min
Jul 6, 5:23 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Jul 6, 5:35 PM CDTSpecial Weather StatementJANClay, Oktibbeha, Webster30 min
Jul 6, 5:40 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster65 min
Jul 6, 6:05 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha40 min
Jul 6, 6:21 PM CDTSpecial Weather StatementJANNoxubee29 min
Jul 6, 6:26 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston49 min
Jul 6, 6:43 PM CDTSevere Thunderstorm WarningJANOktibbeha31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.